Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 141, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 8:02 PM CDT for 5 counties in Iowa. It was in force for 43 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 25, 2012, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IA, Calhoun County, IA, Greene County, IA, Hamilton County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 74 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:10 PM CDT | TSTM WND DMG | Gowrie, IA | MANY TREE BRANCHES DOWN IN TOWN. SOME BLOCKING STREETS. ARMSTAR SIGN JUST HANGING TO ITS BASE. ESTIMATED WINDS 70 MPH. TIME ESTIMATED BY RADAR. |
| Jul 25, 8:10 PM CDT | TSTM WND GST 60 | 5 W Gowrie, IA | |
| Jul 25, 8:12 PM CDT | TSTM WND DMG | Nw Gowrie, IA | BRANCHES DOWN FROM TREES IN THE CITY PARK. |
| Jul 25, 8:15 PM CDT | TSTM WND GST 65 | Boxholm, IA | 60 TO 65 MPH WIND GUSTS ESTIMATED IN BOXHOLM. MULTIPLE 3 TO 4 INCH DIAMETER TREE LIMBS DOWN ALONG WITH SEVERAL TRANSFORMERS BLOWN DOWN. TIME ESTIMATED BY RADAR. |
| Jul 25, 8:31 PM CDT | TSTM WND DMG | Boxholm, IA | TREE LIMBS OF 3 TO 4 INCHES IN DIAMETER DOWN. |
| Jul 25, 8:31 PM CDT | TSTM WND GST 60 | Ogden, IA | |
| Jul 25, 8:40 PM CDT | TSTM WND DMG | 3 Ssw Boone Airport, IA | TREE DAMAGE...TREE ON POWER LINE WITH POWER OUT. DELAYED REPORT AND TIME ESTIMATED. |
| Jul 25, 8:40 PM CDT | TSTM WND DMG | Callender, IA | SEVERAL 5 INCH DIAMETER TREE LIMBS DOWN THROUGHOUT THE TOWN OF CALLENDAR. |
| Jul 25, 8:46 PM CDT | TSTM WND GST 60 | 4 Ne Ogden, IA | ESTIMATED WIND GUSTS OF 50 TO 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS53 KDMX 260102
SVRDMX
IAC015-025-073-079-187-260145-
/O.NEW.KDMX.SV.W.0141.120726T0102Z-120726T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL IOWA...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
GREENE COUNTY IN WEST CENTRAL IOWA...
WESTERN HAMILTON COUNTY IN CENTRAL IOWA...
WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 845 PM CDT
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF MANSON TO 8 MILES WEST OF PERRY...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOWRIE...OGDEN...BOONE...MADRID...WEBSTER CITY...GRAND JUNCTION...
RIPPEY...PATON...DANA...CALLENDER...MOORLAND...BEAVER...BERKLEY...
HARCOURT...BOXHOLM...OTHO...DAYTON...PILOT MOUND...LEHIGH AND
FRASER.
WINDS WITH THIS STORM ARE PRODUCING WINDS UP TO 10 MILES AHEAD OF
THE THUNDER AND RAIN. BE PREPARED TO TAKE SHELTER QUICKLY.
DAMAGE TO TREES...POWER LINES AND ROAD SIGNS HAS OCCURRED IN CARROLL
SINCE 700 PM WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A REINFORCED BUILDING AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4256 9369 4187 9370 4187 9462 4220 9463
4221 9484 4243 9486
TIME...MOT...LOC 0101Z 267DEG 45KT 4245 9436 4189 9421
WIND...HAIL 60MPH <.75IN
$$
JUNGBLUTH2 follow-up statements
802
WWUS53 KDMX 260114
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT WED JUL 25 2012
IAC015-025-073-079-187-260145-
/O.CON.KDMX.SV.W.0141.000000T0000Z-120726T0145Z/
HAMILTON IA-GREENE IA-BOONE IA-CALHOUN IA-WEBSTER IA-
814 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
SOUTHEASTERN CALHOUN...BOONE...NORTHEASTERN GREENE AND WESTERN
HAMILTON COUNTIES UNTIL 845 PM CDT...
AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF GOWRIE TO 9 MILES SOUTHEAST OF GOWRIE TO
PERRY...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
BOONE...MADRID...WEBSTER CITY...PILOT MOUND...DAYTON...FRASER...
OTHO...LEHIGH...STRATFORD...BOONE AIRPORT...LUTHER...DUNCOMBE...
STANHOPE...WEBSTER CITY AIRPORT AND KAMRAR.
AT 810 PM CDT...60 MPH WIND GUSTS AND MULTIPLE REPORTS OF TREE
BRANCHES DOWN HAVE BEEN REPORTED THROUGHOUT THE TOWN OF GOWRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4256 9369 4187 9370 4187 9434 4228 9467
4245 9468
TIME...MOT...LOC 0113Z 265DEG 42KT 4238 9425 4222 9405
4188 9402
WIND...HAIL 60MPH <.75IN
$$
JUNGBLUTH778
WWUS53 KDMX 260133
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CDT WED JUL 25 2012
IAC015-025-073-079-187-260145-
/O.CON.KDMX.SV.W.0141.000000T0000Z-120726T0145Z/
HAMILTON IA-GREENE IA-BOONE IA-CALHOUN IA-WEBSTER IA-
833 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
SOUTHEASTERN CALHOUN...BOONE...NORTHEASTERN GREENE AND WESTERN
HAMILTON COUNTIES UNTIL 845 PM CDT...
AT 831 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF FORT
DODGE TO 10 MILES NORTH OF BOONE TO MADRID...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...DUNCOMBE...STANHOPE...WEBSTER CITY AIRPORT AND
KAMRAR.
JUST BEFORE 830 PM...BOONE COUNTY EMERGENCY MANAGEMENT REPORTED TREE
AND POWERLINE DAMAGE IN BOXHOLM...AND A SPOTTER ESTIMATED WINDS TO
65 MPH. TREE DAMAGE HAS ALSO BEEN REPORTED IN BOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4256 9369 4187 9370 4187 9415 4221 9448
4247 9452
TIME...MOT...LOC 0133Z 271DEG 38KT 4241 9411 4220 9381
4189 9372
WIND...HAIL 70MPH <.75IN
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 25, 6:45 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT WED JUL 25 2012 .UPDATED FOR 26/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL. FORECAST DRY AFTER 15Z. PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST 00Z. UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON. DO NOT ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT. BLEND OF SREF/NAM SOUNDINGS SEEMS REASONABLE. NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS. THIS WILL BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT EXTREME TEMPS AND LOW END PRECIP POTENTIAL. CHANCES INCREASE SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING FORCING...ESPECIALLY THERMODYNAMIC...BY SAT. THIS WEAK FORCING LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS WORTH OF CHANCE POPS. MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT. REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST SATURDAY. QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH LIGHT WINDS. HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO BE THE CASE AT TIMES IN WEAK FLOW. && .AVIATION...26/00Z COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND BEHIND THE BOUNDARY. GENERALLY VFR CONDITIONS FORECAST BUT LOCAL MVFR CONDITIONS IN STORMS POSSIBLE. STRONG WIND GUSTS LIKELY IN STORMS ALONG WITH ONE INCH DIAMETER HAIL. WIND BEHIND THE FRONT WILL SHIFT TO THE NW AT 15-25 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER HEAT ADVISORY UNTIL 7 PM CDT BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL- POCAHONTAS-POWESHIEK-TAMA-WRIGHT && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 709 PM CDT WED JUL 25 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-270015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 709 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. FAB
In the hours before
Local storm report, Jul 25, 7:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG GLIDDEN 42.06N 94.73W
07/25/2012 CARROLL IA TRAINED SPOTTER
SMALL LIMBS BREAKING. ESTIMATED 50 MPH WINDS.
&&
BSSLocal storm report, Jul 25, 7:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
751 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 5 WNW CARROLL AIRPORT 42.08N 94.87W
07/25/2012 M63 MPH CARROLL IA MESONET
FROM KCCI TV SCHOOLNET SITE
&&
BSSLocal storm report, Jul 25, 7:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
752 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST CARROLL AIRPORT 42.05N 94.79W
07/25/2012 M61 MPH CARROLL IA AWOS
FROM IDOT AWOS SITE.
&&
BSSLocal storm report, Jul 25, 7:53 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
753 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST BREDA 42.18N 94.98W
07/25/2012 E60 MPH CARROLL IA FIRE DEPT/RESCUE
MULTIPLE TREE BRANCHES DOWN THROUGHOUT THE TOWN OF
BREDA...GENERALLY 1 INCH IN DIAMETER.
&&
PODRAZIKLocal storm report, Jul 25, 7:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM NON-TSTM WND GST CARROLL 42.07N 94.86W
07/25/2012 E68 MPH CARROLL IA MESONET
MEASURED BY IOWA DOT RWIS SITE ON US 30.
&&
ZOGGLocal storm report, Jul 25, 8:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
801 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST CARROLL 42.07N 94.86W
07/25/2012 E75 MPH CARROLL IA 911 CALL CENTER
POWERLINES DOWN IN CARROLL. LARGE BRANCHES CAUSED DAMAGED
TO A HOUSE AND PORCH IN CARROLL.
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:09 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas | 51 min |
| Jul 25, 7:23 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 37 min |
| Jul 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Wright | 46 min |
| Jul 25, 8:09 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 51 min |
| Jul 25, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 53 min |
| Jul 25, 8:39 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Story, Webster | 66 min |
| Jul 25, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Story, Warren | 41 min |
| Jul 25, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 50 min |
| Jul 25, 9:52 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 33 min |
| Jul 25, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.